Please use this identifier to cite or link to this item:
|Title:||Thiazolidinediones and congestive heart failure--exacerbation or new onset of left ventricular dysfunction?|
|Authors:||Srivastava, Piyush M;Calafiore, Paul;MacIsaac, Richard J;Hare, David L;Jerums, George;Burrell, Louise M|
|Affiliation:||Department of Medicine, University of Melbourne, Victoria, Australia. email@example.com|
|Citation:||Diabetic Medicine : A Journal of the British Diabetic Association; 21(8): 945-50|
|Abstract:||Patients with diabetes mellitus have a high incidence of coronary heart disease and congestive heart failure (CHF). Thiazolidinediones (TZD) are a new class of pharmacological agents for the treatment of Type 2 diabetes mellitus, which have many beneficial cardiovascular effects. Peripheral oedema and weight gain have been reported in 4.8% of subjects on TZDs alone, with a higher incidence noted in those receiving combination insulin therapy (up to 15%), but there is limited data on the occurrence of CHF.In this paper, we report on six cases of TZD-induced fluid retention with symptoms and signs of peripheral oedema and/or CHF that occurred in subjects attending our diabetic clinic. The predominant finding in all cases was of diastolic dysfunction. All subjects were obese and hypertensive, with 5/6 having the additional risk factor of LVH, 5/6 subjects had microvascular complications, whilst 3/6 were also on insulin therapy.We suggest that obese, hypertensive diabetics may benefit from echocardiographic screening prior to commencement of TZDs, as these agents may exacerbate underlying undiagnosed left ventricular diastolic dysfunction.|
|Internal ID Number:||15270804|
Diabetes Mellitus, Type 2.drug therapy
Heart Failure.drug therapy
Ventricular Dysfunction, Left.drug therapy
|Appears in Collections:||Journal articles|
Files in This Item:
There are no files associated with this item.
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.